Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

March 3, 20164 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Mar 3, 2016, 3:03 PM EST for 4 counties in Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2016, 3:03 PM EST (20:03 UTC)
Expired
Mar 3, 2016, 3:45 PM EST
In force
42 min
Issued by
NWS Atlanta, GA

Counties Meriwether County, GA, Pike County, GA, Troup County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2558 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

602 
WWUS82 KFFC 032003
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EST THU MAR 3 2016
 
GAZ066>070-078-032045-
HARRIS GA-UPSON GA-TROUP GA-PIKE GA-LAMAR GA-MERIWETHER GA-
303 PM EST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRIS...NORTHERN
UPSON...TROUP...PIKE...WESTERN LAMAR AND MERIWETHER COUNTIES UNTIL
345 PM EST...

AT 302 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WOODBURY TO NEAR RIDGE GROVE...AND MOVING EAST AT
70 MPH.

  HAZARD...PEA SIZED HAIL. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...THOMASTON...BARNESVILLE...ZEBULON...HAMILTON...GREENVILLE...
MANCHESTER...WEST POINT...HOGANSVILLE...PINE MOUNTAIN...WOODBURY...MILNER...
WARM SPRINGS...MOLENA...YATESVILLE...WILLIAMSON...ORCHARD HILL...
MEANSVILLE...ALDORA AND LONE OAK.

LAT...LON 3313 8524 3322 8450 3319 8450 3321 8440
      3319 8437 3318 8415 3288 8415 3284 8446
      3288 8448 3288 8450 3285 8457 3285 8470
      3280 8471 3274 8510 3275 8514 3278 8512
      3281 8517 3285 8515 3286 8519
TIME...MOT...LOC 2002Z 259DEG 62KT 3303 8460 3288 8562 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 3, 12:45 PM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 3, 12:45 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 PM EST THU MAR 3 2016

.UPDATE...HAVE ADJUSTED THE HIGHS TODAY DOWN SOME ACROSS THE NORTH TO
ACCOUNT FOR RAIN AND EAST WINDS. ALSO ADDED A BRIEF PERIOD OF RAIN
AND SLEET TO THE NORTHWEST CORNER.

41

PREVIOUS...
.UPDATE...
HAVE UPDATED FORECAST TO ACCOUNT FOR FASTER MOVEMENT OF RAIN. HAVE
BROUGHT IN HIGHER POPS SOONER FOR NORTHWEST GA.

41

.PREV DISCUSSION... /ISSUED 405 AM EST THU MAR 3 2016/

SHORT TERM /TODAY THROUGH FRIDAY/...
HIGH PRESSURE WILL MOVE OFFSHORE EARLY THIS MORNING AS LOW PRESSURE
BEGINS TO PUSH EAST ACROSS THE MISSISSIPPI RIVER INTO THE ARKLAMISS.
THE LOW PRESSURE SYSTEM WILL BE ACCOMPANIED BY WIDESPREAD SHOWERS
AND A FEW THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED.

THE MODELS ARE FAIRLY SIMILAR WITH THE TRACK OF THE LOW
CENTER...WITH THE GFS A LITTLE FURTHER NORTH THAN THE NAM OR ECMWF.
HOWEVER...THE NAM IS SLIGHTLY FASTER THAN THE ECWMF AND GFS. THE
DIFFERENCES IN TRACK AND TIMING COULD IMPACT WHERE/IF ANY THUNDER IS
PRESENT AND HOW FAST THE PRECIP WILL TAPER OFF. HAVE TRIED TO TAKE A
COMPROMISE...AND USED THE ECMWF...SINCE IT SEEMS TO BE SMACK IN THE
MIDDLE OF GUIDANCE.

MODELS ARE NOT PRODUCING MUCH SURFACE INSTABILITY AT ALL WITH THIS
SYSTEM. THUNDER WILL BE MOST LIKELY IN THE VICINITY OF THE LOW TRACK
AND SOUTHWARD. CURRENTLY...THIS WOULD BE ACROSS THE SOUTHERN CWFA
BUT COVERAGE SHOULD REMAIN ISOLATED. ACROSS THE NORTH...EVEN THOUGH
LAPSE RATES ARE PRETTY STEEP...STILL THINK THAT THUNDER CHANCES
REMAIN TOO SMALL TO MENTION AT THIS TIME...HOWEVER...WOULD NOT RULE
OUT A RUMBLE OF THUNDER OR TWO.

BEFORE THE SYSTEM COMPLETELY MOVES OUT...THERE IS SOME POTENTIAL FOR
RAIN TO MIX WITH SNOW ACROSS THE HIGHER ELEVATIONS. HOWEVER...IT
WILL BE A RACE BETWEEN THE ARRIVAL OF THE COLD AIR ALOFT AND WHEN
THE PRECIP WILL EXIT. FOR NOW...PRECIP CHANCES REMAIN LOW ACROSS
NORTHEAST GA...AND NO ACCUMULATIONS ARE EXPECTED.

HIGH PRESSURE WILL BUILD IN FROM THE WEST ON FRIDAY.

NLISTEMAA

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE EXTENDED FORECAST STARTS OFF WITH THE EXITING FRONTAL SYSTEM
USHERING IN A HIGH PRESSURE RIDGE THAT WILL KEEP NORTH AND
CENTRAL GEORGIA DRY FOR MOST OF THE EXTENDED FORECAST. THIS RIDGE
BECOMES CENTERED OVER THE CAROLINAS SUNDAY AND SLOWLY MOVES OFF
SHORE THROUGH THE MIDDLE OF THE WEEK. THIS RIDGE STILL KEEPS A
GOOD GRIP ON THE SOUTHEASTERN U.S. THROUGH WEDNESDAY AND NOT
ALLOWING THE NEXT SYSTEM TO MOVE INTO GA THROUGH DAY 7. THIS RIDGE
DOES PUT GA IN MOIST SOUTHERLY FLOW SO WE WILL SEE INCREASED
CLOUDS COVER DAYS 4-7 BUT NOT EXPECTING MUCH IN THE WAY OF
PRECIPITATION. MAY SEE SOME ISOLATED SHOWERS AHEAD OF THE NEXT
SYSTEM BY DAY 7 SO HAVE PUT IN A SLIGHT CHANCE OF SHOWERS FOR
WEDNESDAY.

01

&&

.AVIATION...
18Z UPDATE...
PRECIPITATION SPREADING ACROSS THE TAF SITES THIS AFTERNOON AND
CONTINUING INTO THE EVENING. ISOLATED THUNDER THIS AFTERNOON BUT
BETTER CHANCE THIS EVENING AS THE COLD UPPER LOW MOVES ACROSS
THE STATE. MOST THUNDER SHOULD REMAIN SOUTH OF KATL. CEILINGS
LOWERING THROUGH THE EVENING...INTO IFR AFTER MIDNIGHT. WINDS
EAST WITH A FEW GUSTS UNTIL AFTER 06Z THEN BECOMING NORTHWEST.
GRADUAL IMPROVEMENT AFTER 14Z FRIDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  39  60  36 /  70  80   5   0
ATLANTA         56  41  56  38 /  80  80   5   0
BLAIRSVILLE     46  35  51  31 /  80  70  10   0
CARTERSVILLE    52  39  54  33 /  80  70   5   0
COLUMBUS        65  44  61  39 /  70  80   5   0
GAINESVILLE     51  39  55  36 /  70  70   5   0
MACON           66  45  62  37 /  70  80   5   0
ROME            50  39  54  32 /  80  60   5   0
PEACHTREE CITY  58  41  58  33 /  80  80   5   0
VIDALIA         72  49  63  42 /  50  70   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
AVIATION...41
Hazardous weather outlook, Mar 3, 2:45 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EST THU MAR 3 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
245 PM EST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ACCUMULATING SNOW IS EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS
AFTERNOON.

ISOLATED THUNDERSTORMS AND BRIEF PERIODS OF SNOW AND SLEET EXPECTED
ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON.

ISOLATED THUNDERSTORMS EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...

SLEET AND SNOW ARE EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS
AFTERNOON...GENERALLY NORTH OF A LINE FROM NEWNAN TO ATHENS.
ACCUMULATING SNOW IS POSSIBLE NORTH OF A LINE FROM CARROLLTON TO
HOMER WITH GENERALLY TRACE AMOUNTS TO A QUARTER OF AN INCH EXPECTED.
A HALF OF AN INCH TO AN INCH OF SNOW...WITH LOCALLY HIGHER
AMOUNTS...ARE POSSIBLE EAST OF A LINE FROM CANTON TO ELLIJAY AND
CHATSWORTH AND NORTH OF A LINE FROM CANTON TO GAINESVILLE AND HOMER.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

DISCUSSION...

A LOW PRESSURE SYSTEM WILL MOVE EAST TODAY...PUSHING A COLD FRONT
ACROSS NORTH AND CENTRAL GEORGIA. THE AREAS OF RAIN WILL COMBINE
WITH COLDER TEMPERATURES NEAR THE SURFACE ACROSS PORTIONS OF NORTH
GEORGIA TO PRODUCE PERIODS OF RAIN MIXED WITH OR CHANGING TO SLEET
AND SNOW THROUGH THE AFTERNOON ACROSS NORTH GEORGIA. MARGINAL
INSTABILITY WILL ALLOW FOR ISOLATED THUNDERSTORMS IN THIS AREA AS
WELL THIS AFTERNOON.

AS THE FRONT PUSHES INTO CENTRAL GEORGIA...ISOLATED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING. ANY STORMS THAT DO DEVELOP
WILL STAY BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF WINTRY PRECIPITATION THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Mar 3, 12:39 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1239 PM EST THU MAR 3 2016

GAZ001>009-011>016-019>024-030-032200-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-POLK-
1239 PM EST THU MAR 3 2016

...PERIODS OF SLEET OR SNOW POSSIBLE THIS AFTERNOON...

RAIN SHOWERS ACROSS NORTH GEORGIA THROUGH THE AFTERNOON HAVE THE
POTENTIAL TO PRODUCE PERIODS OF SLEET OR SNOW AS THEY COMBINE WITH
COLD AIR NEAR THE SURFACE...PARTICULARLY IN THE HIGHER ELEVATIONS
OF NORTH GEORGIA. AT ELEVATIONS ABOVE 1500 FEET A DUSTING IS
POSSIBLE...MAINLY ON ELEVATED SURFACES. OTHERWISE...NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME.
Special weather statement, Mar 3, 1:27 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
127 PM EST THU MAR 3 2016

GAZ052-066-031900-
HEARD GA-TROUP GA-
127 PM EST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HEARD AND TROUP COUNTIES
UNTIL 200 PM EST...

AT 126 PM EST...A STRONG THUNDERSTORM WAS OVER WELCH...OR NEAR
STROUD...MOVING EAST AT 60 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAGRANGE...HOGANSVILLE...CORINTH...HARRISONVILLE...BIG SPRINGS...
MOUNTVILLE...HILLCREST...WARES CROSSROADS...ABBOTTSFORD...PIEDMONT
HEIGHTS...LOUISE...GLENN AND STATE LINE PARK.

LAT...LON 3329 8496 3328 8496 3328 8495 3326 8495
      3322 8494 3322 8487 3297 8487 3297 8520
      3321 8525
TIME...MOT...LOC 1826Z 255DEG 50KT 3308 8538
Special weather statement, Mar 3, 3:03 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EST THU MAR 3 2016

GAZ066>070-078-032045-
HARRIS GA-UPSON GA-TROUP GA-PIKE GA-LAMAR GA-MERIWETHER GA-
303 PM EST THU MAR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRIS...NORTHERN
UPSON...TROUP...PIKE...WESTERN LAMAR AND MERIWETHER COUNTIES UNTIL
345 PM EST...

AT 302 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WOODBURY TO NEAR RIDGE GROVE...AND MOVING EAST AT
70 MPH.

  HAZARD...PEA SIZED HAIL.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...THOMASTON...BARNESVILLE...ZEBULON...HAMILTON...GREENVILLE...
MANCHESTER...WEST POINT...HOGANSVILLE...PINE MOUNTAIN...WOODBURY...MILNER...
WARM SPRINGS...MOLENA...YATESVILLE...WILLIAMSON...ORCHARD HILL...
MEANSVILLE...ALDORA AND LONE OAK.

LAT...LON 3313 8524 3322 8450 3319 8450 3321 8440
      3319 8437 3318 8415 3288 8415 3284 8446
      3288 8448 3288 8450 3285 8457 3285 8470
      3280 8471 3274 8510 3275 8514 3278 8512
      3281 8517 3285 8515 3286 8519
TIME...MOT...LOC 2002Z 259DEG 62KT 3303 8460 3288 8562

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 1:27 PM ESTSpecial Weather StatementFFCTroup33 min
Mar 3, 2:07 PM ESTWinter Weather AdvisoryFFCBanks, Cherokee, Dawson, Fannin, Forsyth, Gilmer and 6 more7 hr
Mar 3, 3:58 PM ESTSpecial Weather StatementFFCHarris, Meriwether, Talbot, Troup47 min
Mar 3, 4:30 PM ESTSpecial Weather StatementFFCLamar, Monroe, Upson45 min
Mar 3, 4:56 PM ESTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee49 min
Mar 3, 5:11 PM ESTSpecial Weather StatementFFCBaldwin, Bibb, Crawford, Jones, Wilkinson49 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.